Alert archive / Nevada / Flash Flood Watches in 2021
Flash Flood Watch 5, NWS Elko, NV
NWS Elko, NV issued this flash flood watch at Oct 24, 2021, 3:55 AM PDT for Elko County, White Pine County, Nevada. It took effect at Oct 25, 2021, 5:00 AM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2021, 3:55 AM PDT (10:55 UTC)
- In effect from
- Oct 25, 2021, 5:00 AM PDT
- Expired
- Oct 25, 2021, 7:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Elko, NV
- Flood severity
- None
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574 WGUS65 KLKN 241055 FFALKN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Elko NV 355 AM PDT Sun Oct 24 2021 .ROCK SLIDES AND DEBRIS FLOWS POSSIBLE IN LAMOILLE CANYON ON MONDAY. NVZ034-251215- /O.NEW.KLKN.FF.A.0005.211025T1200Z-211026T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ruby Mountains and East Humboldt Range- 355 AM PDT Sun Oct 24 2021 ...FLASH FLOOD WATCH IN EFFECT EARLY MONDAY MORNING THROUGH MONDAY EVENING FOR LAMOILLE CANYON... The National Weather Service in Elko has issued a * Flash Flood Watch for a portion of northeast Nevada, including the following area, Ruby Mountains and East Humboldt Range. * From late tonight through Monday evening. * Moderate to potentially heavy rainfall expected across the Ruby Mountains, where one to two inches of rain could fall. Rainfall rates could be high enough for rock slides and debris flows to occur in Lamoille Canyon in areas that experienced slides and flows in early August. The heaviest rainfall is expected to occur from mid morning into early afternoon. * If recreating or camping in the canyon, be prepared for potential slides and flows over Lamoille Canyon Road. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ LKN
2 follow-up statements
739 WGUS65 KLKN 250736 FFALKN Flood Watch National Weather Service Elko NV 1236 AM PDT Mon Oct 25 2021 .ROCK SLIDES AND DEBRIS FLOWS POSSIBLE IN LAMOILLE CANYON ON TODAY. NVZ034-260300- /O.CON.KLKN.FF.A.0005.211025T1200Z-211026T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ruby Mountains and East Humboldt Range- 1236 AM PDT Mon Oct 25 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM EARLY THIS MORNING THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of northeast Nevada, including the following area, Ruby Mountains and East Humboldt Range. * From 5 AM PDT early this morning through this evening. * Moderate to potentially heavy rainfall expected across the Ruby Mountains, where one to two inches of rain could fall. Rainfall rates could be high enough for rock slides and debris flows to occur in Lamoille Canyon in areas that experienced slides and flows in early August. The heaviest rainfall is expected to occur from mid morning into early afternoon. * If recreating or camping in the canyon, be prepared for potential slides and flows over Lamoille Canyon Road. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ LKN
656 WGUS65 KLKN 260200 FFALKN Flood Watch National Weather Service Elko NV 700 PM PDT Mon Oct 25 2021 NVZ034-260300- /O.CAN.KLKN.FF.A.0005.000000T0000Z-211026T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ruby Mountains and East Humboldt Range- 700 PM PDT Mon Oct 25 2021 ...FLASH FLOOD WATCH IS EXPIRED... The Flash Flood Watch for a portion of northeast Nevada, including the following area, Ruby Mountains and East Humboldt Range has been expired. This is due to the rain tapering downward and will be soon ceasing. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood watch went out at Oct 24, 2:57 AM PDT, 58 minutes earlier.
Area forecast discussion, Oct 24, 2:57 AM PDT, 58 minutes before
Area Forecast Discussion National Weather Service Elko NV 257 AM PDT Sun Oct 24 2021 .SYNOPSIS...A stronger atmospheric river events will bring rain, high mountain snow, cooler temps and gusty winds through Monday. Moderate to potentially heavy rain possible at times. Some strong winds likely as well, especially over east-central Nevada. Lingering showers and cool temps for Tuesday with drier and warming conditions Wednesday onward. && .SHORT TERM...Today through Tuesday... Sunday into Monday, a stronger atmospheric river event will impact all of the region and bring abundant precip and strong winds. Overrunning showers will develop across northern Nevada starting this morning as warm air advection spreads across the region as stronger upper low begins to dip south along the coast. As the upper trough and surface front approach the region tonight, showers will begin to work south and east as stream of deep Pacific moisture begins to move. Widespread rain for Monday, especially eastern NV as the trough passes overhead. Moderate to potentially heavy rain possible with this event. Diminishing showers through the night. Snow levels will drop down to 5-6kft behind the front later Monday, but the bulk of precip will have shifted east. Cool northwest flow behind the trough on Tuesday with enough moisture for some upslope showers across the north. Snow totals of around 1-3 inches in the higher peak, with upwards of 6+ inches in the highest peaks. Storm total QPF amounts through Monday night) range from around 1.5 inches over portions of Humboldt County, to around 1.0 inch over much of Lander and Eureka Counties, to 0.5 inches over the eastern- most and southern-most portions of the CWA. Very impressive and needed rainfall amounts, especially for October. Winds will also be a bit of a highlight for this second push as models see a strong low-level jet settle over the region along and ahead of the cold frontal passage. As early as tonight, winds around White Pine county could increase to 35 mph with gusts reaching 55+ mph. Some blowing dust expected across east-central NV before rain moves in tomorrow. Wind Advisory and High Wind Warning are in effect for central NV starting later this afternoon and continuing through tomorrow. Winds diminish Monday night but some lingering breezy northwest conditions possible through Tuesday, mainly across the north. Slightly warmer today with highs in the mid 50s to mid 60s. Much cooler with the cold front passage and widespread precip on Monday with highs in the mid 40s to mid 50s. Cooler still on Tuesday with highs in the 40s to low 50s. .LONG TERM...Tuesday evening to Sunday Lingering rain and snow showers will end in most places overnight. Isolated, high elevation snow showers are possible in northern Nevada Wednesday. Dry conditions will prevail afterward through Friday across the entire CWA as a ridge of high pressure builds over the region. A trough is forecasted to come onshore late Friday evening and indications point toward a more easterly route through Oregon and Idaho continuing our dry conditions. Confidence is low because outlying models have this trough crossing northern Nevada possibly bringing precipitation to northern portions of the CWA. High temperatures through Friday will moderate under the dominate ridge. && .AVIATION...Rain will overspread northern taf sites today, with a few showers possible at ELY. TPH should remain dry. MVFR VIS/CIGs likely with brief IFR conditions possible under heavier/steadier rain. Best potential for VIS/CIGs impacts will be WMC/BAM tonight. Mountain obscurations are likely. Severe icing will also be likely as well. Winds increase 14-22g22-30kts this afternoon. Winds at ELY increase higher to 25-35g35-45kt tonight and some blowing dust is possible. && .HYDROLOGY...A strong atmospheric river event will overspread light to moderate rain over northern Nevada today. As the upper level trough passes overhead late tonight into tomorrow, a band of moderate to potentially heavy rain will push south and east across the region. Expect precip to taper off tomorrow night with some lingering lighter showers into Tuesday. One to 1.5+ inches possible for Humboldt county, northwest Elko county and Ruby Mountains. Around a half to one inch across the rest of the CWA. Area rivers and streams could see modest rises, but should remain well below flood stage as current water flows are low due to ongoing drought. Some smaller streams and creeks in higher terrain could see more rapid rises. Lamoille Canyon will also be of concern for potential of slides in areas still recovering from the slides in August. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 PM this evening to 5 PM PDT Monday for Ruby Mountains and East Humboldt Range-South Central Elko County- Southeastern Elko County. High Wind Warning from 8 PM this evening to 5 PM PDT Monday for White Pine County. Wind Advisory from 2 PM this afternoon to 5 PM PDT Monday for Northeastern Nye County-Northwestern Nye County-Southern Lander County and Southern Eureka County. && 87/89/87/87
Nearby
Flash Flood Watches in Nevada, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.